MAUDE Adverse Event Report: MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG13160-0615-1S
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a ped3 pipeline was stuck in a phenon 21 catheter.The patient was undergoing aneurysm embolization with a flow diverter pipeline.During the passage of the first stent in the phenom 21 catheter the passage was observed to be blocked, making it impossible to continue progression in the catheter.It was completely locked in the catheter making it impossible to be removed even using extra force.It was decided to remove the catheter and stent.The procedure was restarted with a new phenom 21 catheter and stent if the same size with perfect passage without friction.The catheter resistance was in the middle of the catheter.The catheter was damaged in the middle section.The pushwire was not damaged.The deivces were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular anuerysm in the acm location.He max diameter was 4mm and the neck diameter was 7mm.The distal landing zone was 2.3mm and the proximal landing zone was 2.2mm.Vessel tortuosity was normal.The access vessel diameter was 2.5mm.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
H3 equipment used: vis (m-81805), 203cm ruler (m-83360).Drawing(s) referenced: none.As found condition: the pipeline vantage embolization device and phenom 21 catheter were returned for analysis within a primary shipping box, a secondary shipping box, an opened pipeline vantage outer carton (b558538), and an opened pipeline vantage inner pouch (b558538).The pipeline vantage embolization device was returned within the phenom 21 catheter.Damage location details: the pipeline vantage pusher was found extending out from within the phenom 21 catheter hub for ~192.5cm.The phenom 21 catheter hub, catheter body, and distal tip were found in good condition.However, the phenom 21 catheter inner liner was found damaged.No bends or kinks were found with the pipeline vantage pusher.The pusher arms were found to be in good condition.What appears to be the phenom 21 catheter liner was found to adhere to the pipeline vantage pusher distal core wire.The pipeline vantage braid was found frayed with the distal end tapered.Testing/analysis: the pipeline vantage embolization device was found stuck within the phenom 21 catheter.Therefore, the phenom 21 catheter was dissected to remove the pipeline vantage embolization device.During removal, the pipeline vantage sleeves and tip coil detached from the distal core wire.Conclusion: based on the device analysis and reported information, the customer¿s ¿resistance/stuck in catheter¿ report was confirmed as the pipeline vantage embolization device was found stuck within the phenom 21 catheter.In addition, damage to the pipeline vantage braid can occur if advanced/retrieved against resistance.In this event, it is likely the damage found with the phenom 21 catheter inner liner contributed to the resistance issue.However, the cause of the catheter liner damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19364600
Report Number9612164-2024-02439
Device Sequence Number6500825
Product Code KRA
UDI-Device Identifier00763000399696
UDI-Public00763000399696
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot Number226390765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale